Mathematics Faculty Articles

Title

The Zeros of Faber Polynomials for An M-Cusped Hypocycloid

Document Type

Article

Publication Date

9-1-1994

Publication Title

Journal of Approximation Theory

ISSN

0021-9045

Volume

78

Issue/No.

3

First Page

410

Last Page

432

Abstract

The Faber polynomials for a region of the complex plane are of interest as a basis for polynomial approximation of analytic functions. In this paper we determine the location, density, and asymptotic behavior of the zeros of Faber polynomials associated with the closed region bounded by the m-cusped hypocycloid with parametric equation z = exp(iθ) + 1(m − 1)exp(−(m − 1)iθ), 0≤θ<2π, m 2,3,4,... . For m = 2, the Faber polynomials are simply the classical Chebyshev polynomials for the segment [−2,2]; thus our results can be viewed as a study of the algebraic and asymptotic properties of generalized Chebyshev polynomials.

DOI

10.1006/jath.1994.1087

This document is currently not available here.

Peer Reviewed

Find in your library

Share

COinS